Alert archive / Washington / Red Flag Warnings in 2017
Red Flag Warning 22, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 30, 2017, 9:03 AM PDT. It took effect at Aug 30, 2017, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2017, 9:03 AM PDT (16:03 UTC)
- In effect from
- Aug 30, 2017, 2:00 PM PDT
- Expired
- Aug 30, 2017, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
196 WWUS86 KPDT 301603 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 903 AM PDT Wed Aug 30 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... .Windy conditions will develop this afternoon as marine air begins to move into the region. With low relative humidities, the potential for rapid fire growth exists this afternoon and evening. ORZ641-WAZ641-675-310400- /O.NEW.KPDT.FW.W.0022.170830T2100Z-170831T0400Z/ Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 903 AM PDT Wed Aug 30 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 9 PM PDT this evening. * AFFECTED AREA...In Oregon, fire weather zone 641. In Washington, fire weather zones 641 and 675. * TIMING...This afternoon and evening. * WIND...West to northwest 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Minimum values of 10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
442 WWUS86 KPDT 302139 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 239 PM PDT Wed Aug 30 2017 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... .Windy conditions will continue through this evening as marine air moves into the region. With low relative humidities, the potential for rapid fire growth exists through this evening. ORZ641-WAZ641-675-310400- /O.CON.KPDT.FW.W.0022.000000T0000Z-170831T0400Z/ Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 239 PM PDT Wed Aug 30 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... * AFFECTED AREA...In Oregon, fire weather zone 641. In Washington, fire weather zones 641 and 675. * WIND...West to northwest 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Minimum values of 7 to 17 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
110 WWUS86 KPDT 310346 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 846 PM PDT Wed Aug 30 2017 ORZ641-WAZ641-675-310500- /O.EXP.KPDT.FW.W.0022.000000T0000Z-170831T0400Z/ Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 846 PM PDT Wed Aug 30 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641, 641, AND 675... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 30, 8:58 AM PDT, 5 minutes earlier.
Area forecast discussion, Aug 30, 8:58 AM PDT, 5 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
858 AM PDT Wed Aug 30 2017
.UPDATE...An upper level trough is approaching the OR/WA coast this
morning. A shortwave disturbance embedded within this trough is
evident on the latest WV satellite loop. Out ahead of this trough
there are some isolated to scattered showers developing mainly over
Union, Wallowa and Columbia counties. With elevated instability in
place this morning, cannot rule out an isolated t'storm for these
areas as well. The same trend continues into the afternoon hours
with iso/sct showers and iso t'storms over the NE Blue Mtns and
Wallowa County. The rest of the forecast area will remain dry, hazy
and smokey as westerly winds increase in association with the marine
push. West winds of 15-25 mph (gusts 30-35 mph) are expected by late
afternoon over portions of the Kittitas Valley, Columbia Gorge,
North-Central Oregon, Central Oregon and the western Lower Columbia
Basin. This will combine with low RH values to create critical fire
weather conditions for parts of the area. Please see the fire
weather section below for more details on this. May need to add some
patchy blowing dust into the forecast over the western Lower
Columbia Basin for this afternoon, if the winds increase slightly
more than currently forecast. With this marine push/cool front,
temperatures will be down a few degrees compared to yesterday. Highs
will be 88-95 in the valleys/basins and upper 70s to 80s mountains.
Various air quality alerts remain in effect across the forecast area
due to the increase smoke and haze. The trough axis moves through
our CWA tonight, with clearing skies, decreasing winds, and cooler
temperatures. Lows will be in the 50s to around 60...except upper
30s and 40s in the mountains and high valleys. 77
.FIRE WEATHER...Windy conditions will develop across the eastern
portions of the Columbia Gorge and western portions of the Columbia
Basin this afternoon/evening. With RHs falling into the teens, think
2-4 hours of Red Flag conditions will occur late this aftn/early
evening before RHs begin to recover. Thus, will issue a Red Flag
Warning for zone 675 and western portions of zone 641.
&&
.PREV DISCUSSION... /issued 441 AM PDT Wed Aug 30 2017/
SHORT TERM...Today through Friday afternoon...Satellite water vapor
imagery indicated a mid/upper level shortwave approaching the coast
with a cold front on the eastern flank of the shortwave with a
southwest flow aloft over the forecast area. Mid level moisture and
attendant elevated instability are being transported over the
mountains of NE Oregon this morning. As such isolated showers and
thunderstorms are possible over the Blue Mountains today and into
this evening. Showers will taper off and end by late this evening.
The shortwave will bring a dry cold front through the region late
this afternoon and this evening. Pressure gradients tighten with the
cold front so breezy conditions with winds of 15-25 mph will begin
this afternoon and continue through this evening across the Kittitas
Valley, the Eastern Columbia River Gorge, the Lower Columbia Basin
and the Blue Mountain Foothills of Oregon. Winds will diminish
overnight to 5-15 mph. The aforementioned shortwave exits into Idaho
by mid morning on Thursday with partially clearing skies overnight
and sunny skies throughout the day on Thursday. A mid/upper level
ridge of high pressure builds over the region Thursday afternoon
through Friday afternoon for dry conditions. Polan
LONG TERM...Friday night through Tuesday...A strong upper level
ridge will be over the western U.S. through this period. Thus will
see dry and unseasonably warm conditions. High temps at many
locations around 3500 feet of elevation or lower look to run between
97 and 103 degrees this weekend. A disturbance that looks to move
over the top of the ridge Sunday could cause the ridge axis to shift
west by early next week. This could cause a weak back door front
move move out of Montana and across the area. This front would cause
temps to lower some, with most locations seeing high temps below 100
degrees on Monday and Tuesday. Increased southerly flow on the west
side of the ridge may pull enough moisture into central Oregon for a
slight chance of showers and thunderstorms by Tuesday afternoon and
evening. Smoke from area wildfires will continue to be a problem
throughout this period, especially for central Oregon. Meanwhile,
northerly lower level flow should result in a decrease in smoke/haze
across our Washington zones. 90
AVIATION...12Z TAFS...Mainly VFR conditions will continue through
the next 24 hours. Areas of smoke/haze along the East Slopes of the
Cascades will continue to affect KRDM and KBND at times with VIS
from 1-5SM. Also low VFR or MVFR cigs can be expected due to a thick
smoke layer over these sites. An area of mainly SCT clouds with
bases 10,000 ft AGL or higher are drifting over KDLS, KYKM, KPSC,
KALW and KPDT early this morning. A stray light shower may be
possible near KYKM during the first 1-3 hours of this period. A
stray shower may also move along the Blue Mountains east of KALW and
KPDT this morning. Winds will become southwest to northwest by late
morning with speeds becoming 10-20 kts by afternoon. Strongest
winds will be at KDLS. 90
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 92 58 87 58 / 10 10 0 0
ALW 94 64 88 62 / 10 0 0 0
PSC 96 58 91 55 / 10 0 0 0
YKM 95 58 90 59 / 0 0 0 0
HRI 94 59 90 56 / 10 0 0 0
ELN 90 59 87 56 / 0 0 0 0
RDM 89 43 87 48 / 10 0 0 0
LGD 93 49 85 48 / 20 20 0 0
GCD 94 51 87 52 / 10 10 0 0
DLS 88 63 90 62 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 2 PM this afternoon to 9 PM PDT this
evening for ORZ641.
WA...Red Flag Warning from 2 PM this afternoon to 9 PM PDT this
evening for WAZ641-675.
&&
77/90/90/80The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:22 PM PDT | Special Weather Statement | PDT | Union | 38 min |
Nearby
Red Flag Warnings in Washington, 2017Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.